Alert archive / Indiana / River Flood Warnings in 2009
River Flood Warning 51, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 2, 2009, 11:19 PM EDT for 4 counties in Indiana. It took effect at Apr 6, 2009, 2:45 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 2, 2009, 11:19 PM EDT (03:19 UTC)
- In effect from
- Apr 6, 2009, 2:45 PM EDT
- Expired
- Apr 3, 2009, 7:36 AM EDT
- In force
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Daviess County, IN, Gibson County, IN, Knox County, IN, Pike County, IN
The radar
The Evansville,IN radar (KVWX), 46 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Edwardsport (FREI3).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 2, 7:07 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Apr 2, 7:07 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 707 PM EDT THU APR 2 2009 .AVIATION...FOR 06Z TAFS SFC LOW ACRS NCNTRL AR WL LIFT NE ALONG THE OH RVR VLY OVERNGT. MEANWHILE...BROAD AREA OF HEAVY RAIN/TRWS IN ASSOCIATION WITH A SCOUT WAVE AHEAD OF ERN OK/TX TROF HAS MOVED OVER HUF AND BMG . LOOKING AT REGIONAL RADAR...THIS ACTIVITY SHOULD MAKE IT TO IND AND LAF AROUND 01Z. ACTIVITY SHOULD LAST 3 HOURS OR MORE SOLID BASED ON TRACKING. UPSTREAM OBS HAVE SHOWN IFR VBSYS AND MVFR CIGS IN TRWS WHICH SHOULD CONT ACRS OUR TERMINALS. BASED ON INSTABILITY PROGS...AND LIGHTNING STRIKE TRENDS...WL GO AHEAD WITH TRWS IN THE MAIN GROUP UNTIL LATE EVE/EARLY OVERNGT WHEN INSTABILITY IS EXPECTED TO WANE. RADAR TRENDS DONT SUPPORT MORE THAN VCSH AFTER THE INITIAL AREA OF STORMS MOVES ACRS. HOWEVER...MODEL TIME SECS FAVOR IFR CIGS OVERNGT THROUGH MID MRNG. THEN...CIGS TO LIFT AND SCATTER DURING THE AFTERNOON. VERY STG SFC PRES GRADIENT AFT 12Z 03 APR AND SHOULD BE AFTERNOON SS...SO NW WINDS ABV 20 KTS AND GUSTS TO 35 KTS PSBL. && .PREV DISCUSSION...STRONG LOW RES WAS FOUND OVR WRN ARKANSAS EARLY THIS AFTERNOON AND A WARM FRONT EXTENDED NORTHWARD ACRS MO TO CENTRAL IL AN NW INDIANA. SE SFC FLOW WAS IN PLACE ACRS INDIANA AND DEW POINTS WERE IN THE MIDDLE 30S. RADAR MOSAICS SHOW A LARGE AREA OF SHOWERS AND EMBEDDED TSRA OVR NE ARKANSAS SLIDING NE. MAIN FORECAST CHALLENGE TDY WL BE POPS. MODELS ARE IN PRETTY GOOD AGREEMENT...WL USE A BLEND. THE STRONG LOW PRES SYS IS EXPECTED TO PUSH TOWARD AND ALONG THE OHIO RVR TONIGHT. 300K GFS ISENTROPIC SFC SHOW GOOD LIFT AFT 00Z TONIGHT ALONG WITH SPECIFIC HUMIDITIES INCREASING TO 5 G/KG BY 06Z. FORECAST SOUNDINGS ALSO SHOW A VERY MOIST COLUMN WITH PWATS OVER 1 INCH. TIME HEIGHT SECTIONS ALSO PLENTY OF MOISTURE ALONG WITH STRONG VV. HENCE WITH ALL THIS GOOD FORCING WL USE 100 POPS...AGREEING WITH THE MAVMOS. INSTABILITY SEEMS RATHER LIMITED AT THIS POINT...ESPECIALLY WITH DEWPOINTS IN THE 30S. EXPECT DEW POINT TEMPS TO SURGE AS MORE MOIST AIR GET PULLED NORTH RIGHT AHEAD OF THE LOW. STILL WITH CAPES LESS ONLY REACHING THE 200-500 RANGE ACRS THE FA AND CONVECTION MUCH FARTHER SOUTH ROBBING MOISTURE...WIDESPREAD THUNDER IS APPEARING LESS LIKELY. WL KEEP A MENTION FOR SOME RUMBLES THOUGH. GIVEN THE EXPECTED RAINFALL WL LOOK TOWARD WETBULBS FOR LOWS. WRAP AROUND MOISTURE LOOKS TO LINGER ON FRIDAY MORNING. A FEW SCT SHRA CANNOT BE RULED OUT...PARTICULARLY ACRS THE EAST. MID LEVELS DRY OUT CONSIDERABLY AFT 18Z...SIGNALING THE END OF THE PCPN AS THE UPPER RIDGE BUILDS FROM THE WEST. EXPECT CLOUDS TO DECREASE ON FRI AS THE DAY PROGRESSES AS THE LOW DEPARTS AND THE RIDGE ARRIVES. AS H8 TEMPS FALL TO AROUND 0C BY 00Z SAT WL LEAN 1-2 DEGREES COOLER THAN THE MAVMOS ON FRI HIGHS. RIDGE OF HIGH PRES SETTLES OVR INDIANA ON FRI NIGHT AND SAT. WITH A DRY COLUMN AND SUBSIDENCE EXPECT MOCLR SKIES. WL LEAN A LITTLE COOLER ON LOWS AND BUT STICK CLOSE ON HIGHS AS MAVMOS SEEMS TO HANDLE THAT PRETTY WELL. EXPECT CLOUDS TO INCREASE ON SAT NIGHT AHEAD OF THE APPROACHING LOW ON SUNDAY AND WL USE AN INCREASING CLOUDINESS TREND ALONG WITH LOW TEMPS WARMER THAN MAVMOS. AS FOR THE EXTENDED...ANOTHER COUPLE OF LOW PRESSURE SYSTEMS WILL PUSH ACRS THE RGN ALONG WITH A RIDGE IN BETWEEN. THE FIRST SYSTEM WILL PUSH ACRS ON SUNDAY...SPREADING SHRA AND TSRA ACRS CENTRAL INDIANA. IN THE WAKE OF THIS LOW BROAD LOW PRES WL REMAIN ACRS THE RGN WITH A COLD NRNLY AND CYCLONIC FLOW ACRS INDIANA. THUS SHUD ALLOW FOR PLENTY OF CLOUDS ON MONDAY ALONG WITH CONVECTIVE SHRA OR SHSN. ACCUMULATIONS WL BE QUITE MINIMAL...BUT CLOUDS AND COLD WL KEEP TEMPS BELOW NORMAL AND HAVE CUT MEXMOS TEMPS. UPPER RIDGE BUILDS IN FOR TUESDAY AND WEDNESDAY AND A MODERATING TURN IN TEMPERATURES ARE EXPECTED. ANOTHER LOW APPROACHES ON THURSDAY...BUT WILL HOLD OFF ON POPS RIGHT NOW AS THE PROGRESSION OF THIS STORM COULD BE DELAYED BY THE RIDGE THAT WL BE IN PLACE. WL STILL CONTINUE THE SLOW WARMING TREND IN TEMPS HOWEVER. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...MK PUBLIC...PUMA
Hazardous weather outlook, Apr 2, 10:20 PM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1020 PM EDT THU APR 2 2009 INZ021-028>031-035>049-051>057-060>065-067>072-040230- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1020 PM EDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO OHIO OVERNIGHT. THIS WILL KEEP OCCASIONAL SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE AREA. AN ISOLATED SEVERE STORM WITH DAMAGING WINDS IS POSSIBLE. ALSO...ANY STORM WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...AND HEAVY RAIN. LATER IN THE NIGHT WINDS OUTSIDE WILL BEGIN TO INCREASE WITH GUSTS INTO THE 30 TO 40 MPH RANGE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WINDS MAY GUST INTO THE 35 TO 40 MPH RANGE ON FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY. REMEMBER THAT LIGHTNING IS A HAZARD WITH ANY STORM THAT FORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Apr 2, 6:59 PM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 659 PM EDT THU APR 2 2009 INZ064-065-071-072-022330- BARTHOLOMEW-DECATUR-JACKSON-JENNINGS- 659 PM EDT THU APR 2 2009 ...STRONG THUNDERSTORM ADVISORY FOR JENNINGS...NORTHEASTERN JACKSON...SOUTHEASTERN BARTHOLOMEW AND SOUTHWESTERN DECATUR COUNTIES UNTIL 730 PM EDT... AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES EAST OF SEYMOUR TO 8 MILES EAST OF SEYMOUR...AND MOVING NORTH AT 35 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. * THESE STORMS WILL BE NEAR... HAYDEN AROUND 705 PM EDT... BUTLERVILLE AROUND 710 PM EDT... SCIPIO AROUND 715 PM EDT... AZALIA AROUND 720 PM EDT... BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. 50
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 11:19 PM EDT | River Flood Warning | IND | Greene, Owen | 8 hr |
| Apr 2, 11:19 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 8 hr |
| Apr 2, 11:19 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 8 hr |
| Apr 2, 11:19 PM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 8 hr |
| Apr 2, 11:19 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 8 hr |
| Apr 2, 11:19 PM EDT | River Flood Warning | IND | Sullivan, Vigo | 8 hr |
| Apr 2, 11:19 PM EDT | River Flood Warning | IND | Knox, Sullivan | 8 hr |
| Apr 2, 11:19 PM EDT | River Flood Warning | IND | Knox, Sullivan | 8 hr |
| Apr 3, 12:53 AM EDT | Areal Flood Advisory | IND | Clinton, Daviess, Delaware, Fountain, Lawrence, Madison and 7 more | 69 days |
| Apr 3, 9:20 AM EDT | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 6 hr |
Nearby
River Flood Warnings in Indiana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.